MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 2.3 WEDGE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 2.3 WEDGE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228203
Medical Device Problem Codes Corroded (1131); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No additional information was provided.Investigation summary: the complaint device was received and evaluated in west chester.Visual inspection revealed that the electrode is in normal condition, any anomalies on the device could be observed.The cable is in good condition as well as the connector and pins.The electrode tip shows signs of activation.A functional test was unable to be performed at west chester.For the functional testing, the electrode was sent to the manufacturer for further evaluation.The vapr 2.3 wedge w/hand controls was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection was performed, as a result, the device has not been returned in its original packaging.The active tip of the device shows signs of activation and evidence of procedural debris.The active tip was loose, and a gap existed between ceramic and tip.No obvious damage noted to the cable or the plug of the electrode.The electrical testing established that there was a fault in the active continuity circuit.The activation test at default settings was successfully passed without issue, however, when the power setting was increased to maximum it was found that an output error would occur when the tip was placed against the wall of the beaker.Further continuity tests resulted in the crimp becoming detached from the active wire.Further investigation is required to determine if the fault can be attributed to an insufficient glue pocket around the crimp tube.Dhr review has been performed for the complaint device lot number u2103151; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings and product ra no containment or correction action related to the individual complaint is required.From our investigation we were able to confirm the customer reported defect, when activated at maximum power an output shorted error was displayed.Further investigation by process engineering shows evidence of glue which has migrated along the full length of the crimp indicating the device has been manufactured correctly to the current process and is conforming to design requirements and control plan.No manufacturing defect was found, and we have been unable to determine a root cause.The device does show signs of heavy use based on the significant indentations to the shaft heat-shrink and markings on the ceramic, although it is unknown if the condition of the device contributed to the failure mode.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: dhr review has been performed for the complaint device lot number u2103151; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings and product ra no containment or correction action related to the individual complaint is required.
 
Event or Problem Description
It was reported by the affiliate in (b)(4) that during an ankle debridement procedure on (b)(6) 2021, it was observed that the vapr 2.3 wedge w/hand controls device did not function at all after connecting to the generator and the screen did not show any alert code.During in-house engineering evaluation, it was determined that device had foreign substance/debris.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR 2.3 WEDGE W/HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14315576
Report Number1221934-2022-01313
Device Sequence Number12012080
Product Code GEI
UDI-Device Identifier10886705020904
UDI-Public10886705020904
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number228203
Device Catalogue Number228203
Device Lot NumberU2103151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown